Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 2, 2019, 10:21 AM EDT for Jefferson County, Pennsylvania. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2019, 10:21 AM EDT (14:21 UTC)
- Expired
- Aug 2, 2019, 11:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
County Jefferson County, PA
The radar
The State College radar (KCCX), 82 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 10:37 AM EDT | TSTM WND DMG | 1 Wsw Cloe, PA | TREE DOWN AT 511 PINE TREE RD. |
| Aug 2, 10:37 AM EDT | TSTM WND DMG | Cloe, PA | TREE DOWN NEAR RAILROAD TRACKS AT THE INTERSECTION OF ROUTE 36 AND CLOE ROSSITER ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 2, 10:37 AM EDT | NON-TSTM WND DMG | 1 Wsw Cloe, PA | TREE DOWN AT 511 PINE TREE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WWUS81 KPBZ 021421
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
1021 AM EDT Fri Aug 2 2019
PAZ016-023-021515-
Jefferson-Indiana-
1021 AM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT NORTH CENTRAL INDIANA AND SOUTHERN JEFFERSON
COUNTIES...
At 1020 AM EDT, a strong thunderstorm was located near Punxsutawney,
moving northeast at 10 mph.
Small hail is possible with this storm.
Locations impacted include...
Punxsutawney... Reynoldsville...
Sykesville... Big Run...
Anita...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4089 7899 4089 7921 4109 7909 4112 7880
4099 7880
TIME...MOT...LOC 1420Z 214DEG 9KT 4093 7903
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:31 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 8:31 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 831 AM EDT Fri Aug 2 2019 .SYNOPSIS... Scattered showers and thunderstorms will be possible today as weak low pressure crosses the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A broad upper-level ridge is expected to the dominate west of the Mississippi River while an upper-level trough continues to stay in place east of the Ohio River Valley. Embedded, albeit weak, shortwave energy is progged to dig the trough axis slightly today across parts of the I-79 corridor. Surface dewpoints/humidity will thus increase modestly and combine with seasonably warm temperature to destabilize the local atmosphere sufficiently for scattered showers and some storms with the trough. Limiting factors include dry and relatively warm mid levels which will inhibit updraft strength. The weak wind field and initial shower-convection will likely also hamper updraft organization. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Convection should wane rapidly this eve with the cooling boundary layer and eastward progress of the embedded shortwave. With surface high pressure expected to build and no embedded shortwave energy indicated, Saturday convection under the persistent upper trough is not expected to be as widespread, and rain chances were confined to the ridges and vicinity. Shortwave energy and the associated, but weak surface front/trough in conjunction with a possible lake breeze is progged to shift small rain chances to the I 80 corridor for Sunday. Weekend temperature will remain seasonable - little change was made to the forecast of that parameter. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Little change in the pattern of Wrn CONUS ridging/Ern CONUS troughing is indicated for next week. Precip chances will thus escalate with embedded shortwaves and temperature will generally remain at, or below the seasonal averages. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... The weak sfc reflection of the aforementioned shortwave trough is forecast to shift nwd acrs the PIT area today. Sct convection is thus anticipated for the afternoon, although confidence in any direct terminal hit is low. Have thus persisted with a "vicinity" mention. Any convection should dissipate during the evening with loss of sfc warmth and shortwave progression. Overnight/early Sunday VFR will be marred only by patchy peri-dawn fog. .Outlook... General VFR is expected through the beginning of next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 2, 3:14 AM EDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 314 AM EDT Fri Aug 2 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-030715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 314 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 2, 9:13 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
913 AM EDT Fri Aug 2 2019
PAZ023-073-074-021345-
Westmoreland Ridges-Westmoreland-Indiana-
913 AM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHERN INDIANA AND EAST CENTRAL
WESTMORELAND COUNTIES...
At 912 AM EDT, a strong thunderstorm was located near Black Lick, or
near Homer City, moving east at 15 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Indiana... Homer City...
Blairsville... Black Lick...
Clymer... New Florence...
Chevy Chase Heights... Seward...
Bolivar... Cherry Tree...
Armagh... Lucerne Mines...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4072 7881 4060 7886 4040 7897 4035 7925
4055 7938 4077 7881 4072 7880
TIME...MOT...LOC 1312Z 250DEG 13KT 4051 7921
CLSpecial weather statement, Aug 2, 10:13 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1013 AM EDT Fri Aug 2 2019
PAZ023-021500-
Indiana-
1013 AM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT NORTHEASTERN INDIANA COUNTY...
At 1012 AM EDT, a strong thunderstorm was located 7 miles west of
Northern Cambria, or 13 miles east of Indiana. the storm is nearly
stationary.
Small hail is possible with this storm.
Locations impacted include...
Clymer... Marion Center...
Cherry Tree... Glen Campbell...
Dixonville... Commodore...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4072 7881 4061 7886 4068 7909 4087 7908
4086 7881 4072 7880
TIME...MOT...LOC 1412Z 187DEG 4KT 4069 7892Special weather statement, Aug 2, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1021 AM EDT Fri Aug 2 2019
PAZ016-023-021515-
Jefferson-Indiana-
1021 AM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT NORTH CENTRAL INDIANA AND SOUTHERN JEFFERSON
COUNTIES...
At 1020 AM EDT, a strong thunderstorm was located near Punxsutawney,
moving northeast at 10 mph.
Small hail is possible with this storm.
Locations impacted include...
Punxsutawney... Reynoldsville...
Sykesville... Big Run...
Anita...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4089 7899 4089 7921 4109 7909 4112 7880
4099 7880
TIME...MOT...LOC 1420Z 214DEG 9KT 4093 7903The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:13 AM EDT | Special Weather Statement | PBZ | Indiana | 32 min |
| Aug 2, 10:13 AM EDT | Special Weather Statement | PBZ | Indiana | 47 min |
| Aug 2, 10:37 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 38 min |
| Aug 2, 11:22 AM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
| Aug 2, 1:09 PM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Aug 2, 1:42 PM EDT | Special Weather Statement | PBZ | Westmoreland | 33 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | PBZ | Indiana | 40 min |
| Aug 2, 2:04 PM EDT | Areal Flood Advisory | PBZ | Indiana, Westmoreland | 119 min |
| Aug 2, 2:08 PM EDT | Special Weather Statement | PBZ | Indiana | 37 min |
| Aug 2, 2:14 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Aug 2, 2:29 PM EDT | Special Weather Statement | PBZ | Somerset | 31 min |
| Aug 2, 2:41 PM EDT | Areal Flood Advisory | PBZ | Indiana | 82 min |
| Aug 2, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 30 min |
| Aug 2, 3:02 PM EDT | Areal Flood Advisory | PBZ | Fayette, Westmoreland | 3 hr |
| Aug 2, 3:06 PM EDT | Special Weather Statement | PBZ | Westmoreland | 39 min |
| Aug 2, 3:16 PM EDT | Flash Flood Warning | PBZ | Fayette, Westmoreland | 3 hr |
| Aug 2, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 39 min |
| Aug 2, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 29 min |
| Aug 2, 4:14 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 2 hr |
| Aug 2, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 44 min |
| Aug 2, 4:34 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 106 min |
| Aug 2, 4:47 PM EDT | Special Weather Statement | PBZ | Washington | 28 min |
| Aug 2, 4:55 PM EDT | Special Weather Statement | PBZ | Allegheny | 50 min |
| Aug 2, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 47 min |
| Aug 2, 5:16 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Westmoreland | 64 min |
| Aug 2, 5:47 PM EDT | Areal Flood Advisory | PBZ | Washington | 91 min |
| Aug 2, 5:48 PM EDT | Special Weather Statement | PBZ | Butler | 42 min |
| Aug 2, 5:55 PM EDT | Special Weather Statement | PBZ | Washington | 50 min |
| Aug 2, 6:26 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
| Aug 2, 6:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 27 min |
| Aug 2, 6:45 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 69 min |
| Aug 2, 1:50 PM EDT | Flash Flood Warning | PBZ | Preston | 88 min |
| Aug 2, 4:50 PM EDT | Special Weather Statement | PBZ | Preston | 40 min |
| Aug 2, 5:52 PM EDT | Areal Flood Advisory | PBZ | Monongalia, Preston | 3 hr |
| Aug 2, 6:13 PM EDT | Special Weather Statement | PBZ | Monongalia | 32 min |
| Aug 2, 1:33 PM EDT | Special Weather Statement | PBZ | Garrett | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.